Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 208, NWS Key West, FL

August 27, 2021

NWS Key West, FL issued this special marine warning at Aug 27, 2021, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2021, 4:21 PM EDT (20:21 UTC)
Expired
Aug 27, 2021, 5:15 PM EDT
In force
54 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 27, 11:04 AM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Aug 27, 11:04 AM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1104 AM EDT Fri Aug 27 2021

.DISCUSSION...
GOES visible satellite imagery is highlighting generally partly to
mostly cloudy skies across the island chain, with scattered clouds
in the low-levels underneath a scattered to broken deck of high
cirrus clouds. KBYX radar has been mostly quiet this morning,
although the first squall line associated with the outer fringes
of Tropical Storm Ida is beginning to enter the southwestern
Straits of Florida. Some of these squalls will attempt to make the
trek and reach portions of the Lower and Middle Keys by early
afternoon. Working against this will be continued low-level dry
air, as sampled by the 12z sounding at KEY. As Ida continues to
push northwestward from western Cuba towards the Gulf of Mexico,
these squalls will likely increase in coverage and intensity by
this evening, especially in the Lower Keys. Overall, the forecast
appears on track and no changes are needed at this time.

&&

.MARINE...
Tropical Storm Ida will make its closest approach to the Florida
Keys coastal waters tonight. Squalls associated with the outer
fringes of Ida will increase in coverage and intensity throughout
the afternoon and evening. A Small Craft Advisory is in effect
for the Florida Keys coastal waters west of the Upper Keys. A
Tropical Storm Warning is in effect for the Straits of Florida
west of Halfmoon Shoal Light. Breezes will gradually slacken on
Saturday as Ida moves away into the central Gulf of Mexico.
Breezes will slacken further by Sunday. Gentle east to southeast
breezes will prevail for the early part of next week, as a ridge
builds across the Atlantic, with the axis extending across South
Florida.

&&

.AVIATION...
VFR conditions will prevail at both island terminals through this
evening. Tropical Storm Ida will move northwest bringing its
outer bands into the Florida Straits. This will result in some
early scattered showers at the terminals becoming occasional
squalls in the afternoon hours, more so for EYW. This activity
will persist through this evening and into the night as Ida passes
to the west of the island chain.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 6 AM EDT Saturday for GMZ032>035-043-
     044-053-054-073-074.

     Tropical Storm Warning for GMZ055-075.

&&

Public/Marine/Fire...BT
Aviation/Nowcasts....JAM
Data Acquisition.....AP

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 27, 6:05 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
605 AM EDT Fri Aug 27 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281030-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
605 AM EDT Fri Aug 27 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A Tropical Storm Warning is in effect for the Straits of Florida
west of Halfmoon Shoal where tropical storm conditions are
expected. Tropical storm conditions also remain possible for the
Dry Tortugas and the surrounding coastal waters. A Small Craft
Advisory is in effect for all coastal waters of the Florida Keys
except Florida Bay and the Atlantic-side waters east of Craig Key.
Tropical Storm Ida will make its closest approach this evening
then continue to the northwest into the southeastern Gulf of
Mexico on Saturday. Warnings and advisories will persist through
tonight.

The outer circulation of Ida will build into the Florida Keys this
afternoon and evening, resulting in increased coverage of potent,
thundery squalls. The nastiest weather will be near the center of
circulation, although tropical storm-force wind gusts will be
possible for much of the Florida Keys. Damaging wind gusts up to
55 mph will be possible from the Lower Keys through the Dry
Tortugas.

There is the potential for tornadoes and strong waterspouts this
evening and after midnight as Ida makes its closest approach.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Small Craft Advisory conditions are expected for portions of the
coastal waters of the Florida Keys on Saturday, with hazardous
marine conditions improving gradually throughout the day as Ida
moves away from the Keys. Scattered thunderstorms will persist in
the wake of Ida on Saturday, with the primary hazards lightning
strikes and strong wind gusts.

For Saturday night through Thursday, isolated thunderstorms will
be possible through the period. The primary hazards will be
lightning strikes and locally gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:49 PM EDTSmall Craft AdvisoryKEY43 hr
Aug 27, 5:48 AM EDTTropical Storm WarningKEY23 hr
Aug 27, 10:04 AM EDTSpecial Marine WarningKEY56 min
Aug 27, 10:58 AM EDTSpecial Marine WarningKEY62 min
Aug 27, 1:39 PM EDTSpecial Marine WarningKEY51 min
Aug 27, 1:39 PM EDTSpecial Marine WarningKEY21 min
Aug 27, 2:27 PM EDTSpecial Marine WarningKEY63 min
Aug 27, 5:08 PM EDTSpecial Marine WarningKEY52 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.